MAUDE Adverse Event Report: CORDIS CORPORATION ACCS CATH EXTEN 100CM 1200PSI; INTRODUCER, CATHETER

CORDIS CORPORATION ACCS CATH EXTEN 100CM 1200PSI; INTRODUCER, CATHETER
Model Number 502102D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18083133 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, "the tip" of a 100 cm extension catheter came out from patient's vascular separated.The separation occurred when retracting the extension after using injector, the catheter extension part was caught in the hub and separated.Another unknown extension was used to complete the procedure.There was no reported patient injury.The extension catheter was used in a percutaneous transluminal coronary angioplasty (ptca) case.The intended target lesion was the left coronary artery.The device was stored, handled, and prepped per the instructions per use (ifu).The device did not kink around separation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d8, d9, g3, g6, h1, h2, h3 and h10.Complaint conclusion: as reported, "the tip" of a 100 cm extension catheter came out from patient's vascular separated.The separation occurred when retracting the extension after using injector, the catheter extension part was caught in the hub and separated.Another unknown extension was used to complete the procedure.There was no reported patient injury.The extension catheter was used in a percutaneous transluminal coronary angioplasty (ptca) case.The intended target lesion was the left coronary artery.The device was stored, handled, and prepped per the instructions per use (ifu).The device did not kink around the separation.The product was not returned for analysis.A product history record (phr) review of lot 18083133 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿catheter extension- separated - during use¿ could not be confirmed.The exact cause of the event cannot be conclusively determined however, rapidly removing or jerking the tubing from the catheter hub may be a contributing factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage, withdraw the catheter extension gently.Rapid removal or jerking may damage the extension.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, "the tip" of a 100 cm extension catheter came out from patient's vascular separated.The separation occurred when retracting the extension after using injector, the catheter extension part was caught in the hub and separated.Another unknown extension was used to complete the procedure.There was no reported patient injury.The extension catheter was used in a percutaneous transluminal coronary angioplasty (ptca) case.The intended target lesion was the left coronary artery.The device was stored, handled, and prepped per the instructions per use (ifu).The device did not kink around separation.The device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h7, and h10 this complaint is being used to report the recall.Cordis is initiating a voluntary recall, based on reported / confirmed complaints for the cordis angiographic catheter extensions for a potential separation at the male connector.

Brand Name
ACCS CATH EXTEN 100CM 1200PSI
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15161099
Report Number9616099-2022-05883
Device Sequence Number14915256
Product Code DYB
UDI-Device Identifier10705032064729
UDI-Public(01)10705032064729(17)241231(10)18083133
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number502102D
Device Catalogue Number502102D
Device Lot Number18083133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer08/07/2022
11/18/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date08/11/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER EXTENSION
Patient SexUnknown